MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW REDIGUARD IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW REDIGUARD IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-S840C
Medical Device Problem Code Device Alarm System (1012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "after the catheter inserted into the patient, the pump alarmed helium leakage.Change the new catheter".No patient injury or consequence reported.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4) the serial number on the returned sample is (b)(6).Returned for investigation was a 40cc 8fr rediguard intra-aortic balloon catheter (iabc) without the original packaging box.The sample was returned in a cardboard box and was in a ziploc bag.Upon return, the teflon sheath was noted on the iabc.The peel away sheath was noted on the iabc.The one-way valve was teth-ered to the short driveline tubing.The bladder was fully unwrapped.The outer lumen and central lumen were noted bent at approximately 46cm from the distal tip.Upon further investigation, a crack was noted on the iabc bifurcate luer.Dried blood was noted on the exterior surfaces of the returned sample.No obvious blood was noted within the helium pathway.The customer video was reviewed.The video shows a leak from the bifurcate luer, which is consistent with the re-turned device.The peel away sheath and teflon sheath were noted on the iabc outer lumen and blood was noted on the exterior surface of the catheter, which indicates the user did not prep the iabc per the instr uctions for use (ifu).As a result, an in service has been requested to review the instructions for use (ifu) with the customer.The instructions for use (ifu) states:under "sheathed insertion" section: "remove peel-away hemostasis device as follows: grasp wings of device leav-ing distal end of catheter pointing away.-while pressing down along center of device with your thumbs, pull up on wings of device with your index fingers.-repeat this motion in other direction until hub is split in two.-peel the two halves of hemostasis device apart to remove.-advance iab into sheath while controlling proximal end of guidewire.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to quality system document.The catheter's central lumen was aspirated and flushed using a 60cc lab-inventory syringe.No blood or debris was noted.The iabc was leak tested in accordance with testing methods from manufacturing procedure.A leak was immediately detected from the previously noted iabc bifurcate crack.No other leaks were detected.A lab inventory 0.025in guidewire was back loaded through iabc distal tip.No resistance was noted; the guidewire was able to advance through the central lumen.No blood or debris was noted.A device history rec-ord (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint for "the pump alarmed helium leakage" is confirmed.During the investi-gation, a crack was found along the iabc bifurcate for the central lumen, which caused the re-ported complaint.This crack could allow a helium leak alarm to occur.Unrelated to the reported complaint, the peel-away sheath was noted on the catheter underneath the teflon sheath.This indicates the user did not follow the instructions for use (ifu).As a result, an in-service has been requested to review the ifu with the customer.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the crack found on the bifurcate.The most probable root cause of the complaint is user related.This will be monitored for any developing trends.A non-conformance was opened/closed to further investigate the issue.Based on the testing performed, the crack in the bifurcate luer was most likely a result of exposure to alcohol and/or oil.
 
Event or Problem Description

Brand Name
ARROW REDIGUARD IAB: 8FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key24067560
Report Number3010532612-2026-00079
Device Sequence Number10266840
Product Code DSP
UDI-Device Identifier10801902145663
UDI-Public(01)10801902145663(11)250321(17)270228(10)18F25C0082(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K981660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberIAB-S840C
Device Lot Number18F25C0082
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/25/2025
Supplement Date Received by Manufacturer02/02/2026
Initial Report FDA Received Date01/14/2026
Supplement Report FDA Received Date02/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown